Thread Rating:
  • 0 Vote(s) - 0 Average
  • 1
  • 2
  • 3
  • 4
  • 5
Neurological symptoms, secondary to benzo withdrawal
#2
(11-12-2017, 07:53 PM)slipmat Wrote: Hey Rafterman, I try to cut back and take days off the benzos as the fear of that heightened sense of anxiety cuts like a knife, so I try to take 3 days off or so every now and then. 
Sometimes it is like every little noise is amplified, I find myself jumping to noises, or no noises before my brain can even register there has been a noise. (If that makes any sense) 

Every sense slowly gets heightened, Its like I can see every blade of grass as I walk through the park. 

Although I have been introduced to benzo since 2008, I have twice been managed off the medication successfully firstly in 2012, took a two month period, social anxiety came flooding back in (I was then put back on them) 

The second time, I found it so much easier 2014, they were literally chasing me around with a dose to keep in line with my tapper, but I did not want it.

I have mentioned it before I am sure, but I was told by a consultant Psychiatrist that taking the odd day off or a couple of days, causes a disruption in the brain, resulting in the second time I came off them being so much easier. 
He mentioned long-term users who take them every day at exact same times ( like vitamins ) will find it harder as the brain has to kick-start its own.......whatever it kick starts ( I have limited knowledge)  when withdrawing. 

So I would imagine Neurological symptoms would be a lot worse in 2014, had I not tried to disrupt a regular pattern of taking a daily dose, as I experienced in 2012, with shocks and flinches, lip trembles. 

The roundabout continues as I have been put back on them, a prefered state as my quality of life is much better having the little blue friend to rely on when I am shell-shocked.
Thanks, Slipmat, I definitely hear you. What you describe is similar to what used to happen to me if I miss a couple of doses in a row. In fact, it's exactly how you describe it. Sounds like you were right on the verge of going over to auditory hallucinations. The biggest problem with tolerance withdrawal, like I was having, is that you are thrown into full blown withdrawal symptoms without actually withdrawing. No chance to taper or do a conventional withdrawal. What you recommend is best (the short breaks), but I have gotten to the point when even one missed dose makes the fireworks begin in my head. I already have major health issues, so sleeping is a chore. Add in those exploding head symptoms, and sleep is hard to come by. I am blessed in the fact that only a tiny uptick in dosage cleared things for now. It may clear things forever because I was able to stay on the original dose (which was a small one) for 12 years. That is unusual. Would like to be off all together but, for right now, had to settle for this way. I think the two reasons my doc went along with it is that I am still on such a small dose, and also because I have grave medical issues and he doesn't foresee me living out a normal length life. Ironically, that fact is actually working in my favor when it comes to a situation like this. Anyway, thanks again.

(11-12-2017, 09:19 PM)fishfarmer Wrote: Rafterman, may I ask how much Clonazepam you took daily? Mine was a fairly easy taper after about 12 years on the med. I am at a new Farm with less stress and that has helped, but know I find myself back in a fairly stressful place and have upped my dose which is a shame as I was almost there, even forgot my daily morning dose several times and the day went fine. Experienced no symptoms described above? My max dose when really abusing was 2mg or a bit more. How are things now if I might ask? Best To You Friend, and thanks slipmat for an excellent-informative post. Best Wishes FF

Hey FF,
I was only taking .50/d for 12 years. I used to take .25 at bedtime, and the other .25 before eating breakfast. I have seen C-Pam scripted a thousand times and my dose is about as low as it goes. Now at .75/d. Even the nearly 2MG that you took when abusing it is not really that excessive. I have seen doctor's write for 12-15MG/d in people using it for seizure disorder. I know that you don't have seizure disorder, but I am sure that you get my point. Don't ask me how those people stayed awake and functioned at that dose, because I have no idea. If you taper easily from it, probably not all that bad if you had to return under stressful condition and it's great that you never got the neurological symptom's in the 12 years on it. Sounds like you tolerate the med well, that it is effective for you, and that you can go on and off with relative ease. That is great. Regards, RM
Reply


Messages In This Thread

Forum Jump:


Users browsing this thread: 1 Guest(s)